It would be ok but for the drugs ! Pt1

Well I’m now 8 years post diagnosis, as It’s a degenerative disease I expect to be worse and I probably…..wait actually as bad as I am I would say I’m as bad/good as I was 6 years ago. Hold that thought !

There are two main drugs for PD. The first one is of a class called dopamine agonist, ropinirole is the flavour I take. As the name suggests it stimulates the remaining dopamine cells to get their fingers out and work a bit harder to cover for their dead brothers. Only when you read the evaluation data released by Glaxo kline you find that it’s called a dopamine agonist because, wait for it, that ‘seems the most likely method of action’ !

There was an earlier, first gen. agonist, ergot derived that passed all trial phases and was deemed suitable for market. Sadly after it went to market they realised one of it’s side effects was, well, death !

Anyhoo back to ropinirole whose side effects are, (I won’t list them all out of kindness)

nausea, dizziness,low bp when standing up, high bp, swollen discoloured feet, urinary, bowel,gastric disfunction,insomnia etc etc etc.

OCD,ICD, anxiety, depression , excessive day time sleepiness, falling asleep suddenly, gambling urges, shopping urges, hypersexual behaviour and my personal favourite ‘ a worsening of Parkinsonian symptoms’.

This drug has ruined and ended lives and has been the subject of several lawsuits .

I’ve always struggled with this drug. For the first few years I had a blow up camp bed at work and several times a week I’d get the sleepies . Suddenly very very sleepy, it’s awful. Don’t think post christmas dinner snooze, content, full, happy. No you need to think it’s like trying to come round from an anaesthetic, nasty.

Each 2 mg adjustment takes me months to adapt to before I know if it’s any benefit and during that time I experience 80% of the above side effects for about 8 weeks, particularly feeling more Parkinsonian. It’s hell !

And guess what, it’s worse reducing the dose. In fact reducing too quickly can put you in hospital or worse.

So I’ve been prescribed higher and higher doses over the last 2 years from 10mg to 16mg. At 16mg I developed ocd so bad I had an anxiety crisis that put me in an ambulance with a suspected heart attack.

I’m now back down  to 10mg.

I’ve been to hell and back for nothing, and I’m stilll there.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s